MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION SAVION FLX; WIRE, GUIDE, CATHETER
Model Number 1006
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire fracture occurred.The target lesion was located in a mildly tortuous and moderately calcified proximal anterior tibial artery.A savion flx guidewire was selected for used.However, during arterial peripheral vascular procedure, the device was fractured.Attempts were made to snare the remainder of the device and an additional femoral access and addition supplies were needed to snare from a different approach along with approximately an additional hour of procedure time.Eventually, the wire was straightened by multiple manipulations.The fractured pieces were removed by a pedal access sheath.The procedure was completed with a non-bsc device, and the patient has fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: device code corrected from fracture a040101 to detachment of device or device component.Device evaluated by mfr.: the device was returned for analysis.Unit returned with its original box batch overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device returned to this complaint, and it was observed that the guidewire was a fracture in the distal section and the fragment was not returned to this complaint.A part of original box returned, and it was observed that the pouch information matches with the complaint information.No more damages were observed in the device.Under the microscope was observed that the guidewire was a fracture in the distal section.

Brand Name
SAVION FLX
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16421799
Report Number2124215-2023-05574
Device Sequence Number6433058
Product Code DQX
UDI-Device Identifier08714729978824
UDI-Public08714729978824
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K180726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2024
Device Model Number1006
Device Catalogue Number1006
Device Lot Number0029667601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient RaceWhite